Thunderstorm Wind, Warren
- When
- August 28, 3:40 PM CST
- Where
- Warren County, Bovina
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.350, -90.733
A few trees were blown down.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 28, 3:20 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT THU AUG 28 2003
WILL CONTINUE CURRENT FORECAST...CHANCE POPS THROUGH THE
EXTENDED...EXCEPT DAY 7 AND NORMAL TEMPS. SCATTERED SHOWERS AND
THUNDERSTORMS LOOK GOOD FOR TONIGHT AND FRIDAY. AFTERNOON HEATING
AND MOISTURE WILL LEAD TO ANOTHER DAY OF SCATTERED ACTIVITY. THE
MODELS WERE SHOWING A WAVE MOVING IN FROM THE GULF FRIDAY
NIGHT...WITH THAT IN MIND RAISED POPS EAST AND SOUTHEAST TO 40 POPS.
DID NOT WANT TO GO LIKELY AT THIS POINT...WILL SEE HOW THINGS
DEVELOP FRIDAY. IF THE WAVE MOVES THROUGH ON FRIDAY
NIGHT/SATURDAY...NUMEROUS/LIKELY POPS WILL BE GOOD FOR SATURDAY AND
MAYBE EVEN SUNDAY. PW VALUES AROUND THE REGION SHOULD REMAIN AROUND
2-2.25 INCHES...SO HEAVY RAIN IS EXPECTED. WITH THE WAVE EXPECTED TO
CRASH INTO THE FRONT...DO NOT EXPECT THE FRONT TO DO MUCH FOR THE
CWA...AT LEAST BEFORE MONDAY. THE COMBINED SYSTEM SEEMS TO STALL
JUST NORTH/WEST OF THE AREA SUNDAY. THE GFS DEVELOPS A LOW SOUTH OF
THE AREA AND EVENTUALLY MOVES NORTH PULLING THE FRONT THROUGH AROUND
WEDNESDAY. THE SURFACE HIGH MOVES EAST...WHILE A LOW DEVELOPS OVER
THE GULF. THE MAIN SYSTEM WILL BE WELL EAST OF THE AREA BY THURSDAY
WITH A FEW SHOWERS LINGERING. DECIDED TO HOLD OFF ON RAIN AT THIS
POINT. AGAIN NO MAJOR CHANGES TO THE CURRENT FORECAST.
JAN BB 072/091 073/089 073 07433
BBBBB 089/070 090/070 090/070 088/070 088 44333333321
MEI BB 071/091 072/089 072 07434
BBBBB 089/070 090/070 090/070 088/069 088 44333333321
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 292020- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT THU AUG 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED OVER MUCH OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MISSISSIPPI THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. THUNDERSTORMS WILL BE MOST NUMEROUS FROM MIDDAY THROUGH EVENING WITH ONLY SPORADIC ACTIVITY ANTICIPATED OVERNIGHT AND IN THE EARLY MORNING. A TROPICAL AIRMASS WILL REMAIN OVER THE LOWER MISSISSIPPI THROUGH THE PERIOD. THE COMBINATION OF SURFACE INSTABILITY AND THE INFLUENCE OF NEARBY DISTURBANCES WILL TRIGGER WIDESPREAD THUNDERSTORMS DURING THE HEAT OF THE DAY. PRECIPITATION WILL GENERALLY DECREASE AFTER SUNSET WITH MOST OF THE STORMS EXPECTED TO END BY MIDNIGHT. THE MAIN RISK WITH STORMS WILL COME FROM HEAVY RAIN AND LIGHTNING...ALTHOUGH A FEW CELLS COULD PRODUCE LOCALLY GUSTY WINDS. ...FLOODING... A FLASH FLOOD WATCH IS IN EFFECT THROUGH 4 PM THURSDAY ACROSS PORTIONS OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND CENTRAL MISSISSIPPI ALONG AND NORTH OF INTERSTATE TWENTY. SCATTERED THUNDERSTORMS EXPECTED THROUGHOUT THE MIDDAY AND AFTERNOON HOURS IN THESE AREAS COULD BE CAPABLE OF GENERATING RAPID RISES IN WATER LEVELS IN CREEKS...STREAMS AND LOW LYING AREAS. OTHER SCATTERED THUNDERSTORMS ANTICIPATED ACROSS THE REST OF NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI SOUTH OF INTERSTATE TWENTY COULD ALSO PRODUCE HEAVY RAINFALL AND ASSOCIATED PONDING OF WATER...BUT FLASH FLOODING IS NOT EXPECTED AT THIS TIME. AFTERNOON CONVECTION WILL REGENERATE TOMORROW AND ISOLATED HEAVY RAINFALL AMOUNTS WILL AGAIN BE POSSIBLE. A MOIST AND TROPICAL AIR MASS WILL REMAIN OVER THE LOWER MISSISSIPPI THROUGH TOMORROW AFTERNOON. THUNDERSTORMS WILL BE SLOW MOVING AND HAVE THE POTENTIAL TO DROP ONE TO THREE INCHES OF RAINFALL OVER AN AREA IN A SHORT PERIOD OF TIME. THIS ACTIVITY WILL OCCUR OVER PORTIONS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND CENTRAL MISSISSIPPI THAT EXPERIENCED LOCALLY HEAVY PRECIPITATION YESTERDAY. THIS SCENARIO WILL ALLOW FOR THE POSSIBILITY OF FLASH FLOODING IN THE HIGHLIGHTED LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... ...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY... A TROPICAL WAVE IS FORECAST TO MOVE INTO THE CENTRAL GULF COAST REGION SATURDAY AND THROUGH THE LOWER MISSISSIPPI VALLEY SUNDAY. AT THIS TIME STRONG WINDS ARE NOT ANTICIPATED...BUT THE DISTURBANCE HAS THE POTENTIAL TO BRING LOCALLY HEAVY RAINS TO THE REGION. ALTHOUGH WIDESPREAD FLOODING IS CURRENTLY NOT EXPECTED...THE RELATIVELY SATURATED STATE OF THE GROUND IN PORTIONS OF AREA WILL BRING A RISK OF RAPIDLY RISING WATER LEVELS. ...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT THU AUG 28 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM ETHEL MS WIND DAMAGE
08/27/03 ATTALA A FEW TREES AND
POWERLINES DOWN. REPORTED
BY POLICE.
0330 PM ETHEL MS FLOODING
08/27/03 ATTALA ONE FOOT OF WATER COVERED
THE INTERSECTION OF
BUSINESS 12 AND COLLEGE
ST. UNOFFICIAL REPORT OF
5.5 INCHES OF RAIN IN 1
TO 2 HOURS.
0350 PM 6 W COLUMBUS MS WIND DAMAGE
08/27/03 LOWNDES A FEW TREES DOWN.
REPORTED BY ELECTRIC
POWER ASSOCIATION.
0422 PM BEECHWOOD MS WIND DAMAGE
08/27/03 WARREN A FEW TREES DOWN.
REPORTED BY WARREN COUNTY
EMA.
0455 PM CLEVELAND MS WIND DAMAGE
08/27/03 BOLIVAR A FEW TREES DOWN.
REPORTED BY BOLIVAR
COUNTY EMA.
0630 PM 3 S HAMBURG AR WIND DAMAGE
08/27/03 ASHLEY A FEW TREES DOWN.
REPORTED BY ELECTRIC
POWER ASSOCIATION.The national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
A few trees were blown down.
A portion of a iron gate was blown down at a cemetary. In addition, two large pecan trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378230, 5378309, 5378310.